Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 186, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 12, 2001, 11:30 PM CDT for Coahoma County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 12, 2001, 11:30 PM CDT (04:30 UTC)
- Expired
- Jul 13, 2001, 12:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Coahoma County, MS
The radar
The Memphis radar (KNQA), 144 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2284 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 130432 SVRMEM MSC027-130500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1130 PM CDT THU JUL 12 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COAHOMA COUNTY IN NORTHWEST MISSISSIPPI * UNTIL MIDNIGHT CDT. * AT 1126 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF SHERARD...MOVING SOUTH AT 25 MPH. * CITIEeS IN THE PATH OF THIS STORM INCLUDE... CLARKSDALE... .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3443 9061 3425 9081 3391 9065 3399 9034
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 9:20 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 12, 9:20 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 920 PM CDT THU JUL 12 2001 CURRENT PACKAGE LOOKS GOOD. WILL LET IT RIDE. .MEG...NONE.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.